Alert archive / Arkansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 1995, 9:29 PM CST for Washington County, Arkansas. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Jan 12, 1995, 9:29 PM CST (03:29 UTC)
- Expired
- Jan 12, 1995, 10:00 PM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 3.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 130330 RRA SVRTUL ARC143-130400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 929 PM CST THU JAN 12 1995 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARKANSAS ...NORTHERN WASHINGTON COUNTY AT 929 PM A SEVERE THUNDERSTORM WAS LOCATED NEAR FAYETTEVILLE. THIS STORM PRODUCED DIME SIZE HAIL IN FAYETTEVILLE AT 925 PM. THE STORM WAS MOVING NORTHEAST AT 20 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER DRIVE ONTO A FLOODED ROAD. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 9:10 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 12, 9:10 PM CST, 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CST THU JAN 12 1995 NOT MUCH TIME FOR UPDATE DUE TO SVR WX. SELS JUST ISSUED NEW WATCH BOX FOR FAR EASTERN ZNS TIL 300 AM. SVR TSTRMS CONTINUING ALG AND AHD OF CD FNT THAT STRETCHED FM NR SALLISAW TO WILBURTON TO DURANT AT 0230Z. ATMOS MODERATELY UNSTABLE AHD OF THIS BNDRY WITH SFC DWPTS IN THE MID TO UPR 50S AND LIS IN THE -2 TO -4 RNG. SRN STRM SHRTWV OR TX GOING NEG TILT OVERNIGHT WITH ETA SHOWING 70-90% MEAN RH BULGING WWD INTO ERN OK BY 12Z FRI...SO WL KEEP CHC OF SHOWERS MAINLY E CNTRL/SE ZNS FOR TOMORROW. .TUL...SVR TSTRM WATCH UNTIL 300 AM ZNS 58/63/68/69/72/74>76. HODGES
In the hours before
Local storm report, Jan 12, 9:08 PM CST, 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
908 PM CST THU JAN 12 1995
TIME (CST) COUNTY/STATE EVENT
750 PM SEBASTIAN/AR DIME SIZE HAIL NEAR MANSFIELD
757 PM SEBASTIAN/AR QUARTER SIZE HAIL 8 MILES NORTHEAST OF
LAVACA. HAIL COVERED THE GROUND.
810 PM CRAWFORD/AR DIME SIZE HAIL IN MULBERRY
830 PM LE FLORE/OK DIME SIZE HAIL IN SPIRO
835 PM SEQUOYAH/OK GOLFBALL SIZE HAIL IN ROLAND
836 PM LATIMER/OK DIME SIZE HAIL NORTH SIDE OF WILBURTON
900 PM SEQUOYAH/OK DIME SIZE HAIL COVERING GROUND 10 MILES
NORTH OF MULDROWLocal storm report, Jan 12, 9:20 PM CST, 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
908 PM CST THU JAN 12 1995
TIME (CST) COUNTY/STATE EVENT
750 PM SEBASTIAN/AR DIME SIZE HAIL NEAR MANSFIELD
757 PM SEBASTIAN/AR QUARTER SIZE HAIL 8 MILES NORTHEAST OF
LAVACA. HAIL COVERED THE GROUND.
810 PM CRAWFORD/AR DIME SIZE HAIL IN MULBERRY
830 PM LE FLORE/OK DIME SIZE HAIL IN SPIRO
835 PM SEQUOYAH/OK GOLFBALL SIZE HAIL IN ROLAND
836 PM LATIMER/OK DIME SIZE HAIL NORTH SIDE OF WILBURTON
900 PM SEQUOYAH/OK DIME SIZE HAIL COVERING GROUND 10 MILES
NORTH OF MULDROWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:35 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 55 min |
| Jan 12, 8:27 PM CST | Severe Thunderstorm Warning | TSA | Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.